# SDR 97ZZZX3684

- Difficulty date: July 29, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Make and model: Cessna 180
- System (JASC): 7160 · Engine Air Intake System
- Part: Air Box
- Part number: 86245834
- Condition: Fails
- Location: Nr 4 Cyl Riser
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

THE OPERATOR HAS A FLEET, SIX, OF THESE AIRCRAFT.  A PROBLEM HAD DEVELOPED CONCERNING THE CARBURETOR HEAT AIRBOX.  THE COVER IS ATTACHED WITH A PAIR OF SCREWS ON ONE SIDE AND A TONGUE AND SLOT ARRANGEMENT ON THE OTHER.  THE SLOTS WEAR OUT AT AN ALARMING RATE CAUSING THAT PART OF THE BOX ASSY TO DEPART THE AIRCRAFT.  IN A SHORT TIME, THE CLAMPS HOLDING THE AIRBOX BREAK AND AIR BOX FALLS TO BOTTOM OF COWL.  NEW PART BREAKS IN ABOUT 100 HOURS OR LESS.
